MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; NEO PEDS

SMITHS MEDICAL ASD, INC. BIVONA; NEO PEDS
Model Number 67SP035
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes neo/ped tts were reporting two pediatric trachs were being tested for procedure.The patient was being changed from a 4.0 peds shiley uncuffed to this trach type and size.Patient is (b)(6) year old, 24/7 trach and vent dependent.Both of the cuffs were not inflating.With manipulation, one of the cuffs was able to inflate and be inserted into the patient.Despite the same manipulation on the other cuff, it was not inflating at all.
 
Additional Manufacturer Narrative
Other, other text: additional information was received from the customer indicating that the fault was found at a routine tracheostomy tube change.The information also includes that the fault did not impact the patients? airway.One bivona tracheostomy tube was returned for analysis in used conditions.No damage was noted upon visual inspection.The sample was inflated with air; the pilot balloon inflated but air was stuck in it.Relevant documents were reviewed and deemed adequate.The pilot balloon was manipulated, and the cuff inflated to one side.The cuff was manipulated again, and the entire cuff inflated.Inflation and deflation of the cuff was performed four times; no inflation issues observed.Based on the evidence, the complaint was not confirmed as no fault was found.

Brand Name
BIVONA
Common Device Name
NEO PEDS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10409623
Report Number3012307300-2020-08205
Device Sequence Number3001321
Product Code JOH
UDI-Device Identifier15021312000719
UDI-Public15021312000719
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K014088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number67SP035
Device Catalogue Number67SP035
Device Lot Number3901311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR